When I woke this morning if felt like I had never run before in my life!
It happens occasionally.
Who am I kidding? It happens regularly. It is all part of the fun of running!
The reason?…Thursday night I did a speed session.
I went down to the track intending to do ten 200s, running every 3 minutes. That should get it all over in half an hour.
Anyway, when I got there it was quite a warm night and there was a light South-Westerly wind blowing. As I felt quite hot under my many t-shirts, I decided I would do something fast as it is a long time since it has been warm enough to consider such a training session.
I did three sets of 20, 40, 60, 40, 20m with walk back intervals.
The last set was getting to be something of a speed endurance session, but I managed most of it at full speed.
So that is why everything is creaking today; and because I did not do anything yesterday. I should have done a bit of jogging, but…
Will I ever learn?
This morning I remembered something that happened ages ago, ten years or so easily.
Again I was at the track and trying to warm up. I say trying because I was so stiff, it felt like I had some extremely tight jeans on or something. I just could not move my legs. I do not remember ever feeling like that before or since.
So, I was struggling to do striders and the club Chairman came over to ask how I was doing; a good chance for a moan.
He asked if my blood was sticky. Having not cut myself I could not answer, but he suggested I try Aspirin.
I have heard other runners say that they take it and it helps with pains in their Achilles tendons. I have since read many good things about Aspirin.
I read a book by Andrew Weil, and he recommended anyone over 40 taking a quarter of a tablet a day. I’ve heard that in other places as well.
So I did it.
A soon as I got home I took a quarter of an Aspirin tablet and… the next day all of the stiffness was gone!
The trouble is that it is the only time it has ever worked, though I do still take the Aspirin every day.
Do not do it yourself unless you have asked your doctor if it is safe.